Alert archive / Colorado / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 103, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this severe thunderstorm warning at Aug 15, 2000, 4:31 PM MDT for Larimer County, Weld County, Colorado. It was in force for 44 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Aug 15, 2000, 4:31 PM MDT (22:31 UTC)
- Expired
- Aug 15, 2000, 5:15 PM MDT
- In force
- 44 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Whole counties
Counties Larimer County, CO, Weld County, CO
The radar
The Cheyenne radar (KCYS), 61 km from the middle of the area, began a volume at 22:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 15, 4:40 PM MDT | Hail 0.75 | Carr, CO | Hail, piled six inches deep in spots, fell along Interstate 25 near Carr. Several minor accidents were reported as the roadway became slick and packed with ice. Snowplows had to be called out to clear the hail off the interstate. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 10.5 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3038 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -23 m²/s²
- 0-3 km storm-relative helicity
- 57 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KBOU 152235 SVRDEN COC069-123-152315- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DENVER CO 431 PM MDT TUE AUG 15 2000 THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN LARIMER COUNTY IN NORTH CENTRAL COLORADO NORTHWESTERN WELD COUNTY IN NORTHEAST COLORADO * UNTIL 515 PM MDT * AT 431 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 6 MILES WEST OF CARR...OR ABOUT 20 MILES SOUTHWEST OF WARREN AFB...MOVING EAST AT 5 MPH. LOCATIONS IN THE WARNING INCLUDE...BUT ARE NOT LIMITED TO...THE I-25 CORRIDOR...FROM CARR TO THE WYOMING BORDER...ROCKPORT...NATURAL FORT REST AREA AND CARR. LARGE HAIL...INTENSE RAIN...UP TO 3 INCHES IN AN HOUR...AND STRONG DAMAGING WINDS ARE LIKELY WITH THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER UNTIL THE STORM PASSES. THOSE TRAVELING ALONG I-25...FROM JUST WEST OF CARR NORTH TO THE WYOMING BORDER...MAY ALSO EXPERIENCE HEAVY RAIN. USE CAUTION AND SLOW DOWN...ALLOW PLENTY OF DISTANCE BETWEEN YOUR AND THE VEHICLE AHEAD OF YOU. LAT...LON 4098 10510 4081 10503 4083 10477 4099 104779
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 15, 2:30 PM MDT, 2 hours 1 minute earlier.
Area forecast discussion, Aug 15, 2:30 PM MDT, 2 hours 1 minute before
NORTHEAST AND NORTH CENTRAL COLORADO AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER COLORADO 230 PM MDT TUE AUG 15 2000 ETA FCST FM YSTDY VERIFYING PRETTY WELL ON THE SFC FEATURES THIS AFTN WITH A LOW VCNTY OF LHX AND TONGUE OF HIER MSTR AT LOW LVLS INTO NERN CO WITH ELY FLOW NORTH OF THE SFC LOW. SOME DRIER AIR HAS ADVECTED ALL THE WAY ARND THE SE CO LOW TWDS AKO LAST HOUR AND THIS CUD LIMIT CONVECTION SOME IF THIS TREND CONTS. ON THE OTHER HAND SHD BE ABLE TO MAINTAIN THE HIER DWPNTS N OF ABOUT I76 SO BARING SOME LAST MINUTE INPUT SCT TYPE ACTIVITY EXPECTED ACRS AT LEAST SOME OF THE PLAINS TNGT WITH VERY SLOW MOVING STORMS. THE SFC LO IN SE CO IS FCST TO LIFT NE LATER TNGT WCH SHD SET THE STAGE FOR WARMER TEMPS AND SMWHT DRIER ON WED ON THE PLAINS. STILL ENUF MONSOON MSTR IN MTNS FOR SCT TSTMS. BY LATER WED A NLY SURGE PUSHES S FM WY WCH ACTUALLY APRS TO BE A PACIFIC HI BULGING E ACRS WY WCH IS THEN FOLLOWED BY COOLER NELY FLOW EARLY THU AS THE MAIN SFC HI...NOW A 1036 MB HI IN NERN ALASKA...MOVES SE. THIS MAKES FOR A BIT OF A TRICKY SITUATION LATER WED AND WED NIGHT. SINCE THE FIRST HI IS MORE OF A PACIFIC ORIGIN ALL THE MODELS SHOW A POCKET OF FAIRLY DRY DWPNTS THAT PUSH E ACRS WY AND SRN MT...THEN GET DRAGGED S WITH THE NEXT MAIN FRONT. ETA KEEPS THIS DRY AIR WITH 30S DWPNTS IN WRN NEB ON THU AND WHL LO LVL MSTR HIER IN NERN CO MOST OF THE PCPN FALLS IN SERN CO. AVN MODEL ALSO SHOWS THIS DRY POCKET BUT NOT AS DRY AS ETA AND GENERALLY IS FARTHER N WITH THE PCPN HAVING MUCH OF IT N OF US. BOTTOM LINE IS CONFIDENT THU WILL BE COOLER THAN WED AND UNLIKELY TO TOP 90 AT DEN BUT PCPN CHCS ARE UNCERTAIN. ATTM WILL TEND TOWARDS SCT TSTMS MTNS AND PLAINS. THERE CUD BE OUTBREAK OF MORE NOCTURNAL STORMS WITH THE MAIN NELY PUSH LATER WED NIGHT ON THE PLAINS AS INDICATED BY THE ETA BUT NOT SURE HOW MUCH LO LVL MSTR WILL BE IN PLACE FOR SUCH AN EVENT. FOR FRIDAY AND BYND THE TRACK OF THE SPRAWLING CANADIAN HI PRES IS SE TO A POSITION OVER THE GREAT LAKES DURING THE WEEKEND PUTTING ERN CO EITHER IN RETURN SLY FLOW WITH SOME LO LVL MSTR OR HAVING THE SLY FLOW SOMEWHERE JUST E OF THE AREA AND MUCH OF THE PLAINS STAYING DRIER AT LOWER LEVELS. MRF AND CANADIAN FAVOR THE DRIER SCENARIO ESPECIALLY TWDS SUNDAY...EC NOT AS STRONG A LEE TROF...UK MORE SLY FLOW. MNWHL UPR LVL PATTERN NOT MUCH DIFFERENT THAN PRESENT SO AT THE LEAST CHC OF TSTMS MAINLY MTNS WITH MONSOON MSTR. AGAIN THE BIG WILDCARD WUD BE WHETHER MSTR FROM WHAT IS LEFT OF BERYL CAN GET CAUGHT UP IN THE RIDGE AND ADVECTED OVER US. THIS WILL LIKELY BE A SLOW PROCESS AND UNCERTAIN ATTM WHETHER IT WUD EVER MAKE IT HERE...PERHAPS BY SAT/SUN TIME FRAME...IN WCH CASE CHC OF PCPN WUD OF COURSE BE BETTER AND MORE WDSPRD FOR BOTH MTNS AND PLAINS. ATTM WILL GO ABOUT AS WORDED IN CRNT EXTENDED. SZOKE .DEN...NONE
In the hours before
Special weather statement, Aug 15, 1:47 PM MDT, 2 hours 44 minutes before
COZ030-032>050-152200- SIGNIFICANT WEATHER OUTLOOK FOR NORTHEAST AND NORTH CENTRAL COLORADO NATIONAL WEATHER SERVICE DENVER CO 147 PM MDT TUE AUG 15 2000 THIS OUTLOOK PERTAINS TO THE FOLLOWING COLORADO COUNTIES ADAMS ARAPAHOE BOULDER CLEAR CREEK DENVER DOUGLAS ELBERT GILPIN GRAND JACKSON JEFFERSON LARIMER LINCOLN LOGAN MORGAN PARK PHILLIPS SEDGWICK SUMMIT WASHINGTON WELD SYNOPSIS: WIDELY SCATTERED THUNDERSTORMS WERE DEVELOPING ACROSS THE MOUNTAINS AND FOOTHILLS THIS AFTERNOON. ADDITIONAL DEVELOPMENT CAN BE EXPECTED ON THE PLAINS THROUGH THE EVENING. MOST OF THE STORMS TODAY WILL PRODUCE A 15 TO 30 MINUTE PERIOD OF HEAVY RAIN...ALONG WITH WIND GUSTS TO 40 MPH. DEEPER MOISTURE AND HIGHER INSTABILITY EXISTS IN AREAS NORTH OF A LINE FROM LOVELAND TO AKRON...WHERE A COUPLE STRONGER STORMS CAN BE EXPECTED. THEY WILL BE CAPABLE OF PRODUCING HEAVY RAINFALL UP TO 2 INCHES...AND A BRIEF PERIOD OF SEVERE WEATHER WITH HAIL AROUND 1 INCH IN DIAMETER AND WIND GUSTS UP TO 60 MPH. DUE TO THE LIMITED COVERAGE AND SHORT DURATION OF POSSIBLE SEVERE WEATHER...STORM SPOTTER ACTiIVATION WILL NOT BE REQUIRED. BARJENBRUCH
Local storm report, Aug 15, 4:05 PM MDT, 26 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DENVER CO
1000 PM MDT SUN AUG 13 2000
...CORRECTED COUNTY NAME...
...PRELIMINARY STORM REPORT FOR AUG 13 2000...
TIME(MDT) .....CITY LOCATION.F....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0550 PM CASTLE ROCK CO 0.75 INCH HAIL
08/13/00 DOUGLAS
CLBThe office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 15, 3:38 PM MDT | Severe Thunderstorm Warning | BOU | Larimer | 52 min |
| Aug 15, 5:16 PM MDT | Severe Thunderstorm Warning | BOU | Weld | 44 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.